Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 27, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 22, 2009, 2:44 AM PST for Elko County, White Pine County, Nevada. It took effect at Nov 22, 2009, 9:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2009, 2:44 AM PST (10:44 UTC)
- In effect from
- Nov 22, 2009, 9:00 AM PST
- Expired
- Nov 22, 2009, 5:16 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 221044 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 244 AM PST SUN NOV 22 2009 NVZ031>034-230300- /O.NEW.KLKN.WI.Y.0027.091122T1700Z-091123T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 244 AM PST SUN NOV 22 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY THOSE AREAS NEXT TO THE EASTERN SLOPES OF MOUNTAINS SUCH AS RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...HIGHER ELEVATION SUMMITS...AND THE WEST WENDOVER AREA. LOCATIONS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. LOCATIONS ALONG THE EASTERN SLOPES OF MOUNTAIN RANGES IN ELKO COUNTY CAN EXPECT WINDS TO INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH. GUSTY CONDITIONS ARE EXPECTED TO PERSIST INTO THE LATE AFTERNOON OR EARLY EVENING HOURS. FOR THE WENDOVER AREA...WESTERLY WINDS ARE EXPECTED TO INCREASE BY THE EARLY AFTERNOON HOURS...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH. GUSTY CONDITIONS IN WENDOVER ARE EXPECTED TO PERSIST INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
2 follow-up statements
000 WWUS75 KLKN 221943 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1143 AM PST SUN NOV 22 2009 NVZ031>034-230300- /O.CON.KLKN.WI.Y.0027.000000T0000Z-091123T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 1143 AM PST SUN NOV 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY THOSE AREAS NEXT TO THE EASTERN SLOPES OF MOUNTAINS SUCH AS THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...HIGHER ELEVATION SUMMITS... AND THE WEST WENDOVER AREA. LOCATIONS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. A COLD FRONT PUSHING ACROSS NORTH-CENTRAL NEVADA AT THIS TIME WILL MOVE EAST THROUGHOUT THE AFTERNOON...BRINGING STRONG AND GUSTY WINDS TO MAINLY THE NORTHERN HALF OF THE FORECAST AREA. THE STRONGEST WINDS WILL BE ALONG THE EASTERN SLOPES OF THE AFOREMENTIONED MOUNTAIN RANGES IN ELKO COUNTY. EXPECT WINDS TO INCREASE LATER THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH. GUSTY CONDITIONS ARE EXPECTED TO PERSIST INTO THE LATE AFTERNOON OR EARLY EVENING HOURS. FOR THE WENDOVER AREA...WESTERLY WINDS ARE EXPECTED TO INCREASE BY THE LATE AFTERNOON TO EARLY EVENING HOURS WITH THE COLD FRONTAL PASSAGE...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH. GUSTY CONDITIONS IN WEST WENDOVER ARE EXPECTED TO PERSIST INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 230116 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 516 PM PST SUN NOV 22 2009 NVZ031>034-230230- /O.CAN.KLKN.WI.Y.0027.000000T0000Z-091123T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 516 PM PST SUN NOV 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY ALONG THE AREAS NEXT TO THE EASTERN SLOPES OF MOUNTAINS SUCH AS THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...HIGHER ELEVATION SUMMITS... AND THE WEST WENDOVER AREA THROUGH 8 PM THIS EVENING. HOWEVER WINDS WILL REMAIN BELOW ADVISORY LEVELS. THEREFORE...THE WIND HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 2:07 PM PST, 12 hours 37 minutes earlier.
Area forecast discussion, Nov 21, 2:07 PM PST, 12 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PST SAT NOV 21 2009 .SYNOPSIS...A STORM SYSTEM WILL BRING BREEZY CONDITIONS AND A FEW SNOW SHOWERS TO NORTHERN NEVADA ON SUNDAY. HIGH PRESSURE REBUILDS OVER THE GREAT BASIN MONDAY...FOR DRY CONDITIONS AND ABOVE NORMAL HIGH TEMPERATURES THROUGH NEXT WEEKEND. && .SHORT TERM...TONIGHT THROUGH MONDAY. A SHORTWAVE WILL CONTINUE TO EXIT THE REGION THROUGH THE EVENING HOURS. ANY ISOLATED SNOW SHOWERS OVER NE NV WILL DIMINISH BY SUNSET. A BRIEF BREAK IN THE ACTION IS EXPECTED TONIGHT...HOWEVER A SECOND SHORTWAVE WILL MOVE ACROSS EXTREME NORTHERN NEVADA SUNDAY...BRINGING SOME SNOW SHOWERS TO AREAS MAINLY ALONG AND NORTH OF INTERSTATE 80. SNOW ACCUMULATIONS ON SUNDAY LOOK TO BE CONFINED TO THE MOUNTAINS OF NORTHERN NEVADA...WITH ONLY TRACE AMOUNTS OF PRECIP POSSIBLE IN VALLEY AREAS. WINDS WILL BE A BIGGER CONCERN ON SUNDAY AS A 100+KT JET BRUSHES ACROSS NORTHERN NEVADA. MUCH OF NORTHERN NEVADA AND PORTIONS OF CENTRAL NEVADA ARE EXPECTED TO BE BREEZY SUNDAY AFTERNOON. HIGHER RESOLUTION WRFARW MODEL SHOWING WINDS OVER AND ALONG THE EASTERN SLOPES OF MOUNTAINS IN NORTHERN NEVADA BECOMING VERY WINDY...WITH LOCALIZED GUSTS OF 55-65 MPH IN PLACES LIKE RUBY VALLEY AND CLOVER VALLEY. WINDS AND PRECIP OVER NORTHERN NEVADA WILL DIMINISH BY MIDNIGHT SUNDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE SOUTHWEST...KICKING OFF OFF A LONG STRETCH OF DAYS WITH DRY CONDITIONS AND WARMER-THAN-NORMAL AFTERNOON TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE WILL BE BUILDING ACROSS THE REGION MONDAY NIGHT AND TUESDAY...AND WILL CONTINUE OVER THE REGION THROUGH THE LATTER PORTIONS OF NEXT WEEK. AS A RESULT...EXPECT RELATIVELY LIGHT WINDS WITH TEMPERATURES WARMING TO ABOVE NORMAL LEVELS BY MID-WEEK. BY THE END OF NEXT WEEK...MODELS ARE HINTING AT A STORM SYSTEM IMPINGING UPON THE PACIFIC NORTHWEST. WILL CONTINUE WITH SLIGHT CHANCE POPS IN THE EXTENDED DURING THE PERIOD AS MODEL DIFFERENCES ARE STILL QUITE SIGNIFICANT AT THIS TIME. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF THE FORECAST PERIOD TONIGHT...WITH LCL MVFR CONDITIONS POSSIBLE ACROSS PORTIONS OF ELKO COUNTY IN THE EARLY EVENING HOURS. BY SUNDAY...ANOTHER STORM SYSTEM WILL APPROACH NORTHEAST NEVADA FROM THE PACIFIC NORTHWEST. THE SYSTEM WILL PUSH ACROSS THE REGION AROUND THE LATE MORNING HOURS. THE BEST CHANCE FOR SHOWERS WILL BE NORTH OF A KU31-KP68-KELY LINE. SNOW LEVELS WILL BE AROUND 4500-5500 FEET...WITH MVFR CONDITIONS EXPECTED IN THE HEAVIEST SHOWERS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 99/86/86
Hazardous weather outlook, Nov 21, 2:49 PM PST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 249 PM PST SAT NOV 21 2009 NVZ013-030>037-221500- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 249 PM PST SAT NOV 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG JET WILL MOVE OVER NORTHERN NEVADA ON SUNDAY...BRINGING GUSTY WEST TO NORTHWEST WINDS TO HUMBOLDT...NORTHERN LANDER AND EUREKA COUNTIES...AS WELL AS INTO ELKO COUNTY. LIGHT SNOW SHOWERS ARE ALSO POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN NEVADA ON SUNDAY. HIGH PRESSURE REBUILDS OVER THE GREAT BASIN EARLY NEXT WEEK WITH NO PRECIPITATION EXPECTED THROUGH AT LEAST THANKSGIVING DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.